MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SILICONE - BIVONA TUBES ADULT TTS; TRACHEOSTOMY TUBE AND TUBE CUFF

SMITHS MEDICAL ASD, INC. SILICONE - BIVONA TUBES ADULT TTS; TRACHEOSTOMY TUBE AND TUBE CUFF
Model Number 670190
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the cuff was functioning normally during the pre-test, but the ventilator alarmed after the tube was placed.Three days later, the cuff was found leaking.No polyp was found through bronchoscopy examination.A trach change was done to resolve the issue.No patient harm reported.
 
Additional Manufacturer Narrative
Other, other text: this mdr was generated under protocol b10010116, as a result of warning letter cms# 617147.Additional information h6, h10 no problems or issues were identified during this device history record review.Visual and functional tests were performed.Two images were received along with one (1) sample received in used conditions, without its original packaging.The sample was tested on leak test.The test was performed under water.During the test, a leak was found in the cuff.The complaint was confirmed.Then the cuff was filled with water, a leak was found at the middle section of cuff.The cuff was inspected, to observe better the shape of the pinhole found during leak test.The hole was observed with a circular shape with flash in the periphery.Based on the tests performed to replicate the failure mode, where it could not be reproduced using the tools from assembly process, the most probable root cause is that damage occurred after the product left the manufacturing facility.The root cause could not be determined.No corrective actions were taken since the investigation did not reveal that the defect was caused during the manufacturing process.

Brand Name
SILICONE - BIVONA TUBES ADULT TTS
Common Device Name
TRACHEOSTOMY TUBE AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key12418151
Report Number3012307300-2021-09120
Device Sequence Number6290451
Product Code JOH
UDI-Device Identifier15021312006094
UDI-Public15021312006094
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number670190
Device Catalogue Number670190
Device Lot Number3989652
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown